Alert archive / New Mexico / River Flood Warnings in 2015
River Flood Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this river flood warning at Jul 30, 2015, 5:32 AM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2015, 5:32 AM MDT (11:32 UTC)
- Expired
- Jul 30, 2015, 8:42 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- Minor
Counties Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 62 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Galisteo Creek below Galisteo Dam (RGCN5).
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08317950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
415 WGUS45 KABQ 301132 FLWABQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MDT THU JUL 30 2015 ...The National Weather Service in Albuquerque has issued a flood warning for the following rivers in New Mexico... Galisteo Creek Near Galisteo Creek below Galisteo Dam affecting Sandoval and Santa Fe Counties Galisteo Creek is responding to heavy rain from Wednesay afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC043-049-310224- /O.NEW.KABQ.FL.W.0003.150730T1132Z-150731T0224Z/ /RGCN5.1.ER.150730T1051Z.150730T1200Z.150730T1424Z.NO/ 532 AM MDT THU JUL 30 2015 The National Weather Service in Albuquerque has issued a * Flood Warning for The Galisteo Creek Near Galisteo Creek below Galisteo Dam. * until this evening...Or until the warning is cancelled. * At 4:45 AM Thursday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 9.4 feet by this morning.the river will fall below flood stage by this morning. && LAT...LON MISSING $$
1 follow-up statement
686 WGUS85 KABQ 301442 FLSABQ FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 842 AM MDT THU JUL 30 2015 ...The flood warning is cancelled for the following rivers in New Mexico... Galisteo Creek below Galisteo Dam affecting Sandoval and Santa Fe Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC043-049-301512- /O.CAN.KABQ.FL.W.0003.000000T0000Z-150731T0224Z/ /RGCN5.1.ER.150730T1106Z.150730T1200Z.150730T1246Z.NO/ 842 AM MDT THU JUL 30 2015 The Flood Warning is cancelled for The Galisteo Creek Near Galisteo Creek below Galisteo Dam. * At 7:45 AM Thursday the stage was 8.6 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 6:46 AM Thursday. * Forecast...The river will continue to fall to 4.2 feet by tomorrow morning. * Flood history...This crest compares to a previous crest of 7.1 feet on Aug 11 1977. && LAT...LON MISSING $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Jul 30, 3:39 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 3:39 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT THU JUL 30 2015 .SYNOPSIS... A VERY MOIST AIRMASS CONTINUES TO PUSH INTO NEW MEXICO...AND THIS WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS GOING TODAY AND TONIGHT FOR MANY NORTHERN TO CENTRAL PARTS OF THE STATE. RAINFALL COULD BECOME HEAVY AT TIMES WITH SOME AREAS SEEING REPEATED STORMS THAT COULD LEAD TO FLASH FLOODING. THE ACTIVE THUNDERSTORM PATTERN SHOULD LINGER INTO FRIDAY...AND WILL ONLY GRADUALLY AND SLIGHTLY LESSEN INTO THE WEEKEND AS HIGH PRESSURE SLOWLY REGAINS SOME STRENGTH OVER THE LAND OF ENCHANTMENT. EXPECT HIGH PROBABILITIES FOR RAIN...SOME OF WHICH WILL CONTINUE TO BE HEAVY AT TIMES. && .DISCUSSION... PRIMARY CENTROID OF THE UPPER HIGH IS OVER TX...BUT A SECONDARY...AND SOMEWHAT ILL-DEFINED...CENTROID IS BECOMING ESTABLISHED NORTHWEST OF THE FOUR CORNERS. THIS SHOULD PRODUCE A MID LEVEL DEFORMATION ZONE THAT COULD PRODUCE OPTIMAL FLOW ALOFT AND SOME STRETCHING THAT WOULD HELP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPLOIT THE DEEPENING SUBTROPICAL MOISTURE THAT HAS INVADED NM. THIS AXIS OR DEFORMATION ZONE WILL MOST LIKELY STRETCH FROM ROUGHLY GALLUP TO TAOS...ENHANCING PRECIPITATION CHANCES IN THE NORTHERN AND WESTERN TIERS OF THE FORECAST AREA. THE FLOW ALOFT WILL OBVIOUSLY BE VARIABLE IN DIRECTION WITH THE DEFORMATION ZONE OVER THE AREA...BUT SOME OF THE CONVECTION MAY BE ABLE TO PROPAGATE AT FAIRLY BRISK SPEEDS OF 10 TO 20 MPH. THIS MIGHT SUGGEST A LOWER THREAT FOR FLASH FLOODING...HOWEVER THE PROBABILITY FOR TRAINING CELLS REPEATEDLY MOVING OVER THE SAME AREAS WILL BE HIGH...AND THE JUICY PWATS OF 1.2 TO 1.4 INCHES WILL PUSH RAINDROP SIZE DISTRIBUTIONS TOWARD A TROPICAL CLASSIFICATION WITH VERY EFFICIENT RAINFALL. THUS...FELT PRUDENT TO REISSUE FLASH FLOOD WATCH. HAVE KEPT ALL OF YESTERDAY'S ZONES WITH ADDITION OF THE WESTERN ZONES NEAR AZ AND SOME OF THE SOUTH CENTRAL ZONES. THESE SOUTH CENTRAL ZONES ARE DISPLACED FROM THE DEFORMATION ZONE...BUT WILL STILL HAVE PLENTY OF JUICE/INSTABILITY/OROGRAPHICS TO WORK WITH...AND THE NAM/HRRR MODELS ARE GENERATING COPIOUS AMOUNTS OF QPF THIS AFTERNOON. GIVEN THE ABUNDANCE OF ACTIVITY ALREADY ONGOING...THERE MAY BE A LATE MORNING-MID AFTERNOON LULL IN CONVECTION BEFORE THINGS DE-STABILIZE AGAIN...HOWEVER HAVE KEPT FORECAST POPS SIMPLISTIC WITH JUST 12 HOUR INTERVALS. FRIDAY'S FORECAST WILL DEPEND LARGELY ON WHAT TRANSPIRES TODAY AND TONIGHT...AS THE POTENTIAL FOR A MESOSCALE CONVECTIVE VORTEX OR TWO IS HIGH. THESE CAN CERTAINLY BE CONVECTIVE ENHANCERS INTO THE DAYTIME HOURS...BUT CAN ALSO PRODUCE TOO MUCH CLOUD COVER AND MESOSCALE SUBSIDENCE IN ADJACENT AREAS. FOR NOW...A SIMPLISTIC GENERALIZED APPROACH HAS BEEN BUILT INTO THE FORECAST...KEEPING THE NORTHERN AND WESTERN TIERS OF THE FORECAST AREA FAVORED FOR STORMS AS THE UPPER HIGH EVOLVES TOWARD A RE-ESTABLISHMENT OVER NM. THE HIGH SHOULD CONTINUE TO REMAIN OVER NM INTO SATURDAY AND SUNDAY WITH AN ATTENDANT HIGHLY AMPLIFIED RIDGE AXIS EXTENDING UP INTO THE NORTHERN ROCKIES. PLENTY OF RECYCLABLE MOISTURE WILL BE ON HAND...AND WHILE POPS MAY SLIGHTLY DECREASE FROM FRIDAY...CHANCES ARE RELATIVELY HIGH...ESPECIALLY FOR THE NORTHERN TO WESTERN TIERS OF THE FORECAST AREA. THE HEIGHTS ARE SHOWN TO RISE SLIGHTLY INTO EARLY NEXT WEEK...POTENTIALLY DISCONNECTING THE SUBTROPICAL MOISTURE PLUME SOME FROM ITS MEXICAN ORIGIN. STILL...SCATTERED SHOWERS AND STORMS WILL BE THE RULE WITH MORE NUMEROUS CELLS OVER THE CLIMATOLOGICALLY FAVORED OROGRAPHIC AREAS OF NORTHERN AND WESTERN NM. HIGH PRESSURE REMAINS OVER OR WITHIN REACH OF NM THROUGH MOST OF THE LATTER HALF OF NEXT WEEK PER MEDIUM RANGE MODEL SOLUTIONS. MOISTURE WILL BE RECYCLED OVER THE STATE WITH OCCASIONAL INTRUSIONS FROM THE SOUTH. 52 && .FIRE WEATHER... GOOD CHANCES FOR SOAKING RAINS WILL CHARACTERIZE THE FORECAST OVER THE NEXT SEVERAL DAYS WITH A MOISTURE RICH ATMOSPHERE IN PLACE. HIGH TEMPERATURES WILL BE BELOW NORMAL THANKS TO RAIN- COOLING AND ADDITIONAL CLOUD COVER. A GRADUAL WARMING/DRYING TREND FORECAST FOR LATE IN THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK AS THE UPPER HIGH REMAINS CENTERED OVER NEW MEXICO WITH NO ADDITIONAL MOISTURE INPUT. WETTING RAIN FOOTPRINT SHOULD SHRINK A BIT EACH DAY WITH HIGH TEMPERATURES REACHING BACK TO NEAR NORMAL BY TUESDAY. MINIMUM RELATIVE HUMIDITY WILL DROP A BIT EACH DAY NEXT WEEK...WITH WITH 20-30% FORECAST BY THURSDAY. 11 && .AVIATION... 06Z TAF CYCLE WIDESPREAD SHRA/TSRA WILL CONTINUE OVERNIGHT ACROSS MUCH OF EASTERN NM AND PORTIONS OF CENTRAL AND SOUTHWEST NM. LIGHT TO MODERATE RAIN WILL BE THE DOMINANT PRECIP TYPE ACROSS NE NM...WITH TS CONTINUING ACROSS SE AND EC NM. MVFR TO IFR CIGS/VSBYS ARE POSSIBLE WITH ANY STORM. IF STORMS CAN DIMINISH NEAR/ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MTNS...EXPECT IFR TO POTENTIALLY LIFR CIGS TO DEVELOP. LOW CLOUDS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WESTERN NM. ANOTHER ROUND OF TSRA IS EXPECTED ON THURS..FAVORING THE HIGH TERRAIN AND PORTIONS OF NE NM. LOCALLY HEAVY RAIN AND MVFR CIGS/VSBYS IN THIS ACTIVITY IS POSSIBLE. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 83 62 84 60 / 50 50 40 50 DULCE........................... 73 52 73 51 / 60 60 70 60 CUBA............................ 75 53 78 53 / 70 90 70 70 GALLUP.......................... 81 55 80 54 / 60 70 50 50 EL MORRO........................ 75 53 76 52 / 70 80 70 60 GRANTS.......................... 78 55 77 55 / 60 80 60 50 QUEMADO......................... 76 56 79 55 / 60 70 60 40 GLENWOOD........................ 79 59 83 57 / 60 50 40 40 CHAMA........................... 71 49 71 49 / 80 70 80 70 LOS ALAMOS...................... 73 57 74 58 / 70 90 80 70 PECOS........................... 70 55 72 55 / 80 90 80 70 CERRO/QUESTA.................... 72 53 72 52 / 80 70 80 70 RED RIVER....................... 60 47 60 46 / 90 80 90 80 ANGEL FIRE...................... 63 50 64 49 / 90 90 80 70 TAOS............................ 75 53 75 52 / 50 60 50 60 MORA............................ 68 53 69 52 / 80 90 80 70 ESPANOLA........................ 80 58 79 57 / 50 70 50 50 SANTA FE........................ 76 58 77 58 / 70 80 70 70 SANTA FE AIRPORT................ 78 57 79 58 / 60 80 50 60 ALBUQUERQUE FOOTHILLS........... 79 61 80 63 / 70 80 60 60 ALBUQUERQUE HEIGHTS............. 81 64 82 66 / 60 70 40 40 ALBUQUERQUE VALLEY.............. 83 59 84 61 / 50 70 40 40 ALBUQUERQUE WEST MESA........... 83 61 84 63 / 60 70 40 40 LOS LUNAS....................... 84 63 86 63 / 50 70 30 30 RIO RANCHO...................... 82 63 83 63 / 60 70 50 40 SOCORRO......................... 89 63 90 64 / 40 30 20 20 SANDIA PARK/CEDAR CREST......... 77 58 78 58 / 80 80 60 60 TIJERAS......................... 78 59 79 59 / 80 80 60 60 MORIARTY/ESTANCIA............... 80 55 81 55 / 60 70 50 40 CLINES CORNERS.................. 74 57 76 56 / 70 60 60 50 GRAN QUIVIRA.................... 78 58 81 58 / 60 50 30 30 CARRIZOZO....................... 83 61 85 61 / 40 30 30 20 RUIDOSO......................... 73 53 75 51 / 50 40 40 30 CAPULIN......................... 72 56 73 54 / 70 60 60 60 RATON........................... 75 58 75 56 / 60 70 60 50 SPRINGER........................ 76 59 76 58 / 60 80 60 60 LAS VEGAS....................... 72 55 74 55 / 70 80 60 60 CLAYTON......................... 82 63 81 62 / 50 50 50 50 ROY............................. 76 60 77 60 / 60 80 50 60 CONCHAS......................... 84 68 87 66 / 50 60 40 40 SANTA ROSA...................... 84 65 86 64 / 40 50 30 30 TUCUMCARI....................... 86 66 88 67 / 40 50 30 30 CLOVIS.......................... 85 66 87 65 / 30 30 20 20 PORTALES........................ 86 67 88 67 / 20 30 20 20 FORT SUMNER..................... 86 67 89 66 / 40 40 30 20 ROSWELL......................... 92 69 94 67 / 20 20 20 10 PICACHO......................... 86 62 87 62 / 40 30 30 20 ELK............................. 79 59 80 59 / 40 30 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES... NMZ501>537. && 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:50 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 85 min |
| Jul 29, 8:37 PM MDT | Special Weather Statement | ABQ | Guadalupe | 38 min |
| Jul 29, 8:47 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Lincoln | 118 min |
| Jul 29, 9:06 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Torrance | 114 min |
| Jul 29, 9:08 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 112 min |
| Jul 29, 10:34 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 116 min |
| Jul 29, 10:47 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 118 min |
| Jul 29, 11:51 PM MDT | Areal Flood Advisory | ABQ | Quay | 114 min |
| Jul 30, 12:43 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 2 hr |
| Jul 30, 2:47 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 118 min |
| Jul 30, 4:46 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt | 119 min |
| Jul 30, 1:41 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 109 min |
| Jul 30, 2:24 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 111 min |
| Jul 30, 3:08 PM MDT | Special Weather Statement | ABQ | Torrance | 22 min |
| Jul 30, 4:09 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 111 min |
| Jul 30, 5:24 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Santa Fe | 111 min |
| Jul 30, 5:53 PM MDT | Areal Flood Advisory | ABQ | Curry | 82 min |
Nearby
River Flood Warnings in New Mexico, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.